Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 9, NWS San Diego, CA

June 14, 2025Orange County, California

NWS San Diego, CA issued this beach hazards statement at Jun 14, 2025, 1:17 AM PDT for Orange County, California. It took effect at Jun 14, 2025, 11:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 1:17 AM PDT (08:17 UTC)
In effect from
Jun 14, 2025, 11:00 AM PDT
Expired
Jun 15, 2025, 11:00 PM PDT
In force
36 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WHUS46 KSGX 140817
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
117 AM PDT Sat Jun 14 2025

CAZ552-141630-
/O.NEW.KSGX.BH.S.0009.250614T1800Z-250616T0600Z/
Orange County Coastal Areas-
117 AM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH SUNDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on
  south facing beaches expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 11 AM PDT this morning through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions. 

* ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with a
  period initially at 19 seconds Saturday afternoon, gradually
  falling to 16-17 seconds Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
4 follow-up statements
319 
WHUS46 KSGX 141603
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
903 AM PDT Sat Jun 14 2025

CAZ552-151215-
/O.CON.KSGX.BH.S.0009.250614T1800Z-250616T0600Z/
Orange County Coastal Areas-
903 AM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on
  south facing beaches.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with 
  a period initially at 19 seconds Saturday afternoon, gradually 
  falling to 16-17 seconds Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
142 
WHUS46 KSGX 150458
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
958 PM PDT Sat Jun 14 2025

CAZ552-151300-
/O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/
Orange County Coastal Areas-
958 PM PDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on 
  south facing beaches.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...South swell (190 degrees) at 3 feet with 
  a period initially at 19 seconds Saturday afternoon, gradually 
  falling to 16-17 seconds Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
198 
WHUS46 KSGX 150828
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
128 AM PDT Sun Jun 15 2025

CAZ552-151630-
/O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/
Orange County Coastal Areas-
128 AM PDT Sun Jun 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on 
  south facing beaches.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Elevated surf driven by a south swell (190
  degrees) at 3 feet with a period of 17-18 seconds. This swell
  and its period both decrease Sunday night into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
773 
WHUS46 KSGX 152002
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
102 PM PDT Sun Jun 15 2025

CAZ552-160600-
/O.CON.KSGX.BH.S.0009.000000T0000Z-250616T0600Z/
Orange County Coastal Areas-
102 PM PDT Sun Jun 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets up to 7 feet on 
  south facing beaches.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Elevated surf driven by a south swell (190
  degrees) at 3 feet with a period of 17-18 seconds. This swell
  and its period both decrease tonight into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 13, 9:09 PM PDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 13, 9:09 PM PDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
909 PM PDT Fri Jun 13 2025

.SYNOPSIS...
Temperatures expected to fluctuate between periods of warming and
cooling into next week. Overall, temperatures will stay 5 to 10
degrees above average at their warmest and around 5 degrees above
average at their coolest. Night and morning low clouds and fog can
be expected each day and will reach into portions of the valleys.
Slight increase in westerly winds expected over the mountains and
into the deserts early in the upcoming week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update: Models have remained nearly consistent in terms of the
overall pattern through the weekend. The ridge is going to continue
to strengthen and allow for temperatures to warm up substantially.
Father's Day (Sunday) is still looking to be the warmest day of the
week. The marine layer will also continue to thin and lower going
into the weekend, with less coverage. There will be higher clouds
passing by tomorrow, which will keep it partly to mostly cloudy for
most locations, despite lower level clouds eroding out by later in
the morning for most of the coastal and inland areas, as the PBL
remains very dry. There could be a few areas right along the
immediate coastline that go periodically broken with lower level
clouds. Otherwise, beyond that, models also continue to show a
longwave trough edging in towards the region and allowing for a
gradual cooldown to occur going into the middle of next week.

(Previous discussion submitted at 117 PM):

At 1 PM, low clouds had cleared from inland areas but are continuing
to linger along area beaches. Low confidence in complete clearing at
the beaches this afternoon, with partial and intermittent clearing
most likely. Low clouds and fog are expected to remain persistent
each night and morning for the coast and into portions of the
valleys into next week.

High pressure will build from the south this weekend bringing an
increase in high temperatures, peaking on Sunday. Highs Saturday
will be 3 to 5 degrees warmer than today. By Sunday, high
temperatures will be around 5 degrees above average near the coast
and 10 degrees above average further inland. NBM chances for the low
desert to exceed 115 degrees on Sunday is around 15 percent, with an
over 90 percent chance of high exceeding 110 degrees. West of the
mountains, there is a 50 to 80 percent chance of portions of the
Inland Empire exceeding 100 degrees and a 30 to 50 percent chance
portions of eastern San Diego County valleys exceeding 100 degrees
Sunday. Portions of inland Orange County (east of Interstate 5) have
a 30 to 50 percent chance of temperatures exceeding 90 degrees.

A low pressure system moving inland through California on Monday
will strengthen onshore flow for Monday and Tuesday. This will
result in a slight increase in westerly winds over the mountains and
into the deserts. In addition, slight cooling will spread inland on
Monday and Tuesday. By Tuesday high temperatures will be around 5
degrees above average. Wednesday will see a few degrees of warming
as the ridge rebounds in the wake of the passing trough with cooler
conditions expected Thursday and Friday as a stronger, deeper trough
digs into the Pacific Northwest.

&&

.AVIATION...
140400Z....Coast/Valleys...Low clouds based around 1000-1500 feet
MSL will lower to 600-100 feet MSL and push up to 10-15 miles inland
04-06z. Low clouds briefly settle over the western Inland Empire 09-
14z. Vis locally reduced 0-5 SM along higher coastal terrain and for
some inland valleys. Clearing Saturday morning 15-16Z inland and 17-
19Z for the coast, with some patchy low clouds lingering along the
immediate coast. Low clouds redevelop and push inland again 03-05z
Sunday.

Otherwise...SCT high clouds and unrestricted vis tonight and
Saturday.

&&

.MARINE...
No hazardous marine conditions are expected today through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

UPDATE...Stewey
PUBLIC...CO
AVIATION/MARINE...Westerink

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.